Alert archive / Florida / Freeze Warnings in 2011
Freeze Warning 8, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this freeze warning at Feb 12, 2011, 1:41 AM EST for Sumter County, Florida. It took effect at Feb 13, 2011, 2:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2011, 1:41 AM EST (06:41 UTC)
- In effect from
- Feb 13, 2011, 2:00 AM EST
- Expired
- Feb 13, 2011, 9:00 AM EST
- In force
- 7 hr
- Issued by
- NWS Tampa Bay, FL
County Sumter County, FL
The radar
The Tampa radar (KTBW), 116 km from the middle of the area, began a volume at 06:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 6.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -135 m²/s²
- 0-3 km storm-relative helicity
- -107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
002 WWUS72 KTBW 120641 NPWTBW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 141 AM EST SAT FEB 12 2011 ...COLD AIR ADVECTING OVER WEST CENTRAL FLORIDA... .COLD CANADIAN AIRMASS WILL ALLOW TEMPERATURES TO DROP BELOW FREEZING FROM BROOKSVILLE NORTHWARD LATER TONIGHT. FOR THIS REASON...THE FREEZE WATCH HAS BEEN UPGRADED TO A WARNING FOR LATE TONIGHT AND EARLY SUNDAY MORNING. FLZ039-042-043-048-131400- /O.UPG.KTBW.FZ.A.0006.110213T0700Z-110213T1400Z/ /O.NEW.KTBW.FZ.W.0008.110213T0700Z-110213T1400Z/ LEVY-CITRUS-SUMTER-HERNANDO- INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER... INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL 141 AM EST SAT FEB 12 2011 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EST SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. TEMPERATURES WILL DROP INTO THE UPPER 20S LATE TONIGHT AND EARLY SUNDAY MORNING WITH DURATIONS BELOW FREEZING OF 3 TO 5 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED FOR 3 OR MORE HOURS OF TEMPERATURES BETWEEN 27 AND 32 OVER A WIDESPREAD AREA. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS...AND BRING PETS INDOORS THIS EVENING. && $$
2 follow-up statements
181 WWUS72 KTBW 130815 NPWTBW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 315 AM EST SUN FEB 13 2011 ...COLD AIR CONTINUES FOR PARTS OF WEST CENTRAL FLORIDA... .COLD CANADIAN AIRMASS HAS ALLOWED TEMPERATURES TO DROP BELOW FREEZING FROM BROOKSVILLE NORTHWARD THIS MORNING...AND AGAIN FROM LATER TONIGHT INTO MONDAY MORNING. FLZ039-042-043-048-131400- /O.NEW.KTBW.FZ.A.0007.110214T0700Z-110214T1400Z/ /O.CON.KTBW.FZ.W.0008.000000T0000Z-110213T1400Z/ LEVY-CITRUS-SUMTER-HERNANDO- INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER... INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL 315 AM EST SUN FEB 13 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING. TEMPERATURES WILL DROP INTO THE UPPER 20S LATE TONIGHT AND EARLY SUNDAY MORNING WITH DURATIONS BELOW FREEZING OF 3 TO 5 HOURS. SIMILAR TEMPERATURES ARE EXPECTED TO OCCUR AGAIN FROM LATER TONIGHT INTO MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED FOR 3 OR MORE HOURS OF TEMPERATURES BETWEEN 27 AND 32 OVER A WIDESPREAD AREA. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS...AND BRING PETS INDOORS THIS EVENING. A FREEZE WATCH IS ISSUED FOR THE POTENTIAL OF A WIDESPREAD AND DAMAGING FREEZE WITHIN 24 TO 48 HOURS. DURING THE FREEZE PERIOD...TEMPERATURES MAY REMAIN BELOW 32 DEGREES FOR MORE THAN 8 HOURS. && $$
851 WWUS72 KTBW 131408 NPWTBW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 908 AM EST SUN FEB 13 2011 ...COLD AIR CONTINUES FOR PARTS OF WEST CENTRAL FLORIDA... .COOL AND VERY DRY AIR ALONG WITH LIGHT WINDS WILL RESULT IN IDEAL RADIATIONAL COOLING CONDITIONS TONIGHT. FLZ039-042-043-048-132200- /O.EXP.KTBW.FZ.W.0008.000000T0000Z-110213T1400Z/ /O.CON.KTBW.FZ.A.0007.110214T0700Z-110214T1400Z/ LEVY-CITRUS-SUMTER-HERNANDO- INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER... INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL 908 AM EST SUN FEB 13 2011 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING. THE FREEZE WARNING FOR THIS MORNING HAS EXPIRED. ADDITIONAL FREEZING TEMPERATURES ARE POSSIBLE TONIGHT AND A FREEZE WATCH CONTINUES IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH IS ISSUED FOR THE POTENTIAL OF A WIDESPREAD AND DAMAGING FREEZE WITHIN 24 TO 48 HOURS. DURING THE FREEZE PERIOD...TEMPERATURES MAY REMAIN BELOW 32 DEGREES FOR MORE THAN 3 HOURS. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this freeze warning went out at Feb 11, 8:28 PM EST, 5 hours 13 minutes earlier.
Area forecast discussion, Feb 11, 8:28 PM EST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
828 PM EST FRI FEB 11 2011
.DISCUSSION...
THE CLOUDS HAVE CLEARED OUT OF THE AREA FROM HILLSBOROUGH/POLK
COUNTIES NORTH. COOLER AND DRIER AIR IS ADVECTING INTO THE AREA AS
HIGH PRESSURE BUILDS FROM THE WNW. THE CLOUDS SHOULD CONTINUE TO
CLEAR OUT OF THE SOUTH OVERNIGHT AND INTO EARLY SATURDAY. MAY HAVE
AN HOUR OR TWO OF FREEZING TEMPERATURES IN POCKETS ACROSS MAINLY
LEVY COUNTY...BUT SHOULD NOT HAVE DURATIONS. WILL UPDATE THE ZONES
TO ADJUST THE CLOUD WORDING ACROSS THE NORTH...BUT REST OF
FORECAST LOOKS ON TRACK.
&&
.AVIATION...
LOW CEILINGS HAVE MOSTLY DISSIPATED ACROSS AREA WITH VFR
CONDITIONS EXPECTED THROUGH THE TAF PERIOD. REMAINING LOW TO MID
LEVEL CLOUD DECKS WILL LINGER OVER FMY AND RSW THROUGH THE
EVENING...THOUGH CEILINGS SHOULD NOT DROP BACK INTO THE MVFR
RANGE. SATURDAY...EXPECT NORTH WINDS AND MOSTLY CLEAR SKIES AT ALL
TAF SITES.
&&
.MARINE...
WINDS ARE STARTING TO INCREASE ACROSS THE COASTAL WATERS WITH MOST
BUOYS REPORTING AROUND 15 KNOT WINDS WITH SOME GUSTS UP TO 20
KNOTS. WINDS AND SEAS SHOULD CONTINUE TO RISE OVERNIGHT AND REMAIN
IN THE SCA RANGE THROUGH AT LEAST SATURDAY AFTERNOON. CURRENT
FORECAST IS ON TRACK WITH THIS AND WILL NOT MAKE ANY CHANGES TO
THE MWW OR ANY MAJOR ADJUSTMENTS TO THE UPDATE.
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TO 6 PM EST SATURDAY FOR CHARLOTTE-
CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.
FIRE WEATHER WATCH SUNDAY AFTERNOON FOR CHARLOTTE-CITRUS-DE SOTO-
HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-
PASCO-PINELLAS-POLK-SARASOTA-SUMTER.
FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING FOR
CITRUS-HERNANDO-LEVY-SUMTER.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 4 PM EST SATURDAY FOR BONITA BEACH TO
ENGLEWOOD OUT 20 NM-BONITA BEACH TO ENGLEWOOD OUT 20 TO 60
NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD TO
TARPON SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS TO SUWANNEE
RIVER OUT 20 NM-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO
60 NM.
&&
SHORT TERM/MARINE/FIRE WEATHER...24/COLSON
LONG TERM/AVIATION...18/FLEMINGHazardous weather outlook, Feb 11, 4:24 AM EST, 21 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 424 AM EST FRI FEB 11 2011 FLZ039-042-043-048>052-055>057-060>062-065-112130- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 424 AM EST FRI FEB 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...WIND AND SEA IMPACT... HIGH PRESSURE BEGINS TO BUILD IN FROM THE WEST TONIGHT WITH WINDS ON GULF WATERS 20 OR MORE NAUTICAL MILES OFFSHORE BECOMING AROUND 20 KNOTS...MAKING A SMALL CRAFT ADVISORY LIKELY FOR TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HIGH PRESSURE BUILDS IN AND DOMINATES THE GULF REGION WITH DRY CONDITIONS UNDER PARTLY CLOUDY SKIES FOR MOST OF NEXT WEEK. ...FIRE WEATHER IMPACT... ABUNDANT DRY AIR MOVING INTO THE AREA OVER THE WEEKEND RESULTS IN RELATIVE HUMIDITY VALUES AT OR BELOW CRITICAL VALUES...PROVIDING FAVORABLE CONDITIONS FOR THE SPREAD OF WILD FIRES. A RED FLAG WARNING IS IN EFFECT SATURDAY WITH A FIRE WEATHER WATCH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. 09/RKR
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 1:11 PM EST | Fire Weather Watch | TBW | DeSoto, Hardee, Highlands, Polk, Sumter | 24 hr |
| Feb 12, 1:11 PM EST | Red Flag Warning | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 30 hr |
Nearby
Freeze Warnings in Florida, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.